MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
An ortho field application specialist (fas) contacted the ortho clinical diagnostics (ortho) technical solutions center (tsc) on behalf of a customer to report a discordant, higher than expected troponin i result was obtained from a single patient sample processed using vitros immunodiagnostic products hs troponin i (hstni) reagent lot 1380 on a vitros 5600 integrated system.Patient sample vitros hstni result of 1.723 ng/l (above the ami cutoff) vs the expected result of < 1.50 ng/l (below ami cutoff) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected vitros hstni result was not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number 400306348 and reportability assessment 613817.
 
Additional Manufacturer Narrative
The investigation determined that a discordant, higher than expected troponin i result was obtained from a single patient sample processed using vitros immunodiagnostic products hs troponin i (hstni) reagent lot 1380 on a vitros 5600 integrated system.A definitive assignable cause of the event could not be determined.Historical quality control (qc) results for l1 of non-vitros biorad fluid indicated acceptable performance leading up to the day of the event.However, l2 qc fluid was not provided when requested.In addition, it was unknown if the customer processed a qc fluid at or below the vitros hstni url.Therefore, the performance of the vitros hstni lot 1170 at, or below the overall url concentration of 11 ng/l or around the l1 qc fluid concentration cannot be determined and a reagent issue could not be entirely ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros hstni lot 1380.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the sample collection device manufacturer recommended centrifugation protocol was properly followed.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Although a vitros diagnostic precision test was not performed on the vitros 5600 integrated system, an analyzer-related issue is not a likely contributor to the event as there was no indication of an instrument malfunction reported by the customer and the affected sample was repeated twice with acceptable, reproducible results on the day of the event without any action being performed on the analyzer.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24687084
Report Number3007111389-2026-00051
Device Sequence Number9706014
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)260427(11)250901(10)1380
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Catalogue Number6912232
Device Lot Number1380
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown